Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 12, 2011, 6:30 PM CDT for Madison County, Washington County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 6:30 PM CDT (23:30 UTC)
- Expired
- May 12, 2011, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791 WUUS54 KTSA 122330 SVRTSA ARC087-143-130015- /O.NEW.KTSA.SV.W.0285.110512T2330Z-110513T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MADISON COUNTY IN NORTHWEST ARKANSAS EASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 715 PM CDT * AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WINSLOW...MOVING NORTH AT 30 MPH. STORM HAZARDS INCLUDE... DAMAGING GOLF BALL SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRENTWOOD...ELKINS AND WESLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3576 9401 3576 9418 3617 9412 3607 9377 TIME...MOT...LOC 2330Z 197DEG 27KT 3579 9409 $$
1 follow-up statement
293 WWUS54 KTSA 130014 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT THU MAY 12 2011 ARC087-143-130024- /O.EXP.KTSA.SV.W.0285.000000T0000Z-110513T0015Z/ MADISON AR-WASHINGTON AR- 714 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON AND WESTERN MADISON COUNTIES EXPIRES AT 715 PM CDT... LAT...LON 3586 9395 3589 9408 3614 9404 3607 9377 TIME...MOT...LOC 0014Z 206DEG 21KT 3599 9397 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:24 PM CDT, 6 minutes earlier.
Area forecast discussion, May 12, 6:24 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 624 PM CDT THU MAY 12 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL AND MANY WITH LARGE HAIL WILL CONTINUE TO MOVE ACROSS THE REGION THIS EVENING. KBVO WILL NOT BE AFFECTED. KTUL AND KRVS SHOULD BE OUT OF THE PRECIP BY ABOUT 1Z. THE REMAINDER OF OUR TAF SITES WILL LIKELY EXPERIENCE SOME OF THIS ACTIVITY DURING THE EVENING HOURS. && .PREV DISCUSSION... /ISSUED 406 PM CDT THU MAY 12 2011/ DISCUSSION... CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP AND SPREAD ACROSS THE CWA THIS AFTERNOON AHEAD OF A COLD FRONT LOCATED OVER WEST CENTRAL OKLAHOMA. THIS ACTIVITY WILL BE THE MAIN CONCERN WITHIN THE FORECAST PACKAGE. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING AHEAD OF THE APPROACHING COLD FRONT. STEEP MID- LEVEL LAPSE RATES AND SLIGHTLY BETTER SHEER THAN YESTERDAY WITHIN THE WARM SECTOR WILL ALLOW FOR ALL MODE OF SEVERE WEATHER TO BE POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CWA UNTIL 3Z. THE COLD FRONT IS EXPECTED TO MOVE INTO NORTHEAST OKLAHOMA THIS EVENING...REACHING WESTERN ARKANSAS EARLY FRIDAY MORNING. THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND AHEAD OF THE FRONT...WHILE RAIN SHOWERS WILL BE MORE CAPABLE BEHIND THE BOUNDARY DURING THE DAY FRIDAY. CHANCES OF SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT OVER NORTHWEST ARKANSAS AS THE BACK SIDE OF THE UPPER LEVEL TROF EXITS TO THE EAST. BELOW NORMAL TEMPS ARE FORECASTED ON THE BACK SIDE OF THIS SYSTEM WITH HIGHS IN THE 60S FOR HIGH THROUGH THE WEEKEND AND INTO THE START OF THE NEXT WORK WEEK. WENT WITH A BLEND OF THE GUIDANCE TEMPS WITHIN THE SHORT TERM. MODELS CONTINUE TO INDICATE A SECONDARY WAVE MOVING OFF THE EXITING TROF AND ROTATING BACK CLOSE TO THE CWA SUNDAY NIGHT AND MONDAY. WILL CONTINUE A DRY FORECAST FOR THE LATE WEEKEND AND THE START OF NEXT WEEK AS MOST OF THE ENERGY ASSOCIATED WITH THE WAVE LOOKS TO REMAIN TO THE NORTHEAST OF THE REGION. WITHIN THE EXTENDED FORECAST PACKAGE...A RIDGE SETS UP OVER THE SOUTHERN PLAINS FOR TUESDAY INTO WEDNESDAY. THIS SHOULD ALLOW FOR TEMPS TO REBOUND BACK INTO THE 70S FOR HIGHS. STAYED CLOSER TO THE ECMWF FOR TEMPS THROUGH THIS TIME PERIOD. MODELS CONTINUE TO BIFURCATE ON TIMING AND LOCATION OF A SHORTWAVE TRYING TO DEVELOP OVER THE LEE OF THE ROCKY MOUNTAINS...SPREADING PRECIP TOWARDS THE CWA. CURRENT THINKING WILL BE TO CONTINUE POPS FOR THE SECOND HALF OF THE WEEK...THOUGH WILL JUST USE A BROAD BRUSH OF SLIGHT POPS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, May 12, 6:15 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 615 PM CDT THU MAY 12 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 615 PM CDT THU MAY 12 2011 ...HAIL TO THE SIZE OF BASEBALLS POSSIBLE THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF EAST OF INTERSTATE 44. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL TO THE SIZE OF BASEBALLS. SOME OF THE STORMS WILL BECOME SUPERCELLULAR EARLY THIS EVENING AND WILL HAVE THE POTENTIAL TO PRODUCE A TORNADO. THE THUNDERSTORMS MAY CONGEAL INTO A LINE LATER THIS EVENING WITH THE THREAT FOR DAMAGING WINDS BECOMING MORE OF A CONCERN. THE THREAT FOR THUNDERSTORMS WILL END LATE TONIGHT AS A COLD FRONT SWEEPS THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH THE EVENING...AND MAY POSE A RISK OF ISOLATED FLASH FLOODING ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHERE STORM COVERAGE WILL BE HIGHEST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS FAR NORTHWEST ARKANSAS ON FRIDAY...THOUGH SEVERE WEATHER IS NOT EXPECTED. DRY AND COOL WEATHER WILL PREVAIL THROUGH THE WEEKEND...WITH INCREASING THUNDERSTORM CHANCES FOR EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 12, 6:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 2 S MOUNDS 35.85N 96.06W
05/12/2011 E1.00 INCH OKMULGEE OK AMATEUR RADIO
&&
PBSSpecial weather statement, May 12, 6:11 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT THU MAY 12 2011
OKZ049-053-122345-
CHOCTAW OK-PUSHMATAHA OK-
611 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
NORTHWESTERN CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BOSWELL...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL...MOYERS...DARWIN AND
DUNBAR.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3400 9595 3412 9595 3416 9597 3417 9579
3450 9579 3451 9578 3451 9568 3455 9568
3450 9553 3398 9588
TIME...MOT...LOC 2311Z 204DEG 25KT 3405 9595Local storm report, May 12, 6:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL AFTON 36.69N 94.96W
05/12/2011 M2.50 INCH OTTAWA OK TRAINED SPOTTER
BROKEN WINDSHIELDS
&&
PBSLocal storm report, May 12, 6:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL SALLISAW 35.46N 94.79W
05/12/2011 M2.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
PBSLocal storm report, May 12, 6:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL SALLISAW 35.46N 94.79W
05/12/2011 E2.50 INCH SEQUOYAH OK BROADCAST MEDIA
&&
PBSLocal storm report, May 12, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL WYANDOTTE 36.79N 94.72W
05/12/2011 E2.00 INCH OTTAWA OK LAW ENFORCEMENT
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 44 min |
| May 11, 7:34 PM CDT | Special Weather Statement | TSA | Franklin | 56 min |
| May 11, 7:48 PM CDT | Special Weather Statement | TSA | Franklin | 27 min |
| May 11, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 24 min |
| May 12, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 51 min |
| May 12, 5:56 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 64 min |
| May 12, 6:13 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 47 min |
| May 12, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 42 min |
| May 12, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 53 min |
| May 12, 6:39 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 66 min |
| May 12, 6:46 PM CDT | Special Weather Statement | TSA | Carroll | 29 min |
| May 12, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.